MAUDE Adverse Event Report: SYNTHES GMBH DRIVE SHAFT-MINIMUM 520MM LENGTH-FOR USE WITH RIA; REAMER

SYNTHES GMBH DRIVE SHAFT-MINIMUM 520MM LENGTH-FOR USE WITH RIA; REAMER
Catalog Number 314.743
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional procode: hrx.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during a femur procedure, the 12.0mm reamer head broke.There was no patient consequence.There is no further information available.This report is for one (1) drive shaft-minimum 520mm length-for use with ria.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The end of the surgery could be performed with another device.There was no patient consequence.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to depuy synthes cq for evaluation.The depuy synthes cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the ria driveshaft l520 was broken at the distal end, and broken piece was not returned.No other issues were identified.The dimensional inspection was performed, and it is within the specification limit.The observed condition of the ria driveshaft l520 was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the ria driveshaft l520 was observed to be broken.While no definitive root cause could be determined, it is probable that the ria driveshaft l520 was broken due to unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> part # 314.743.Synthes lot number: h508452.Supplier lot number: h508452.Manufacturing site: synthes monument.Release to warehouse date: 02-aug-2018.Supplier: (b)(4).No ncr¿s were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRIVE SHAFT-MINIMUM 520MM LENGTH-FOR USE WITH RIA
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12984348
Report Number8030965-2021-10159
Device Sequence Number5274338
Product Code HTO
UDI-Device Identifier07611819739208
UDI-Public(01)07611819739208
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K042899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.743
Device Lot NumberH508452
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer12/15/2021
02/09/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/10/2022
02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIA REAMER HEAD Ø12; UNK - REAMING RODS
Patient SexUnknown